Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 19, NWS Jacksonville, FL

February 23, 20116 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Feb 23, 2011, 2:39 AM EST for 6 counties in Florida. It took effect at Feb 23, 2011, 1:00 PM EST. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2011, 2:39 AM EST (07:39 UTC)
In effect from
Feb 23, 2011, 1:00 PM EST
Expired
Feb 28, 2011, 6:00 PM EST
In force
5 days
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 60 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1833 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WWUS82 KJAX 230739
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 AM EST WED FEB 23 2011

...A RED FLAG WARNING IS IN EFFECT FOR HAMILTON AND SUWANNEE
COUNTIES THIS AFTERNOON...

.A DRIER AIR MASS WILL FILTER INTO THE AREA TODAY. THIS WILL ALLOW FOR
SEVERAL HOURS OF CRITICAL HUMIDITY ACROSS THE SUWANNEE VALLEY ZONES. BY
THURSDAY...WINDS WILL COME AROUND TO THE EAST AND SOUTHEAST...
INCREASING LOW LEVEL MOISTURE AND KEEPING HUMIDITY VALUES ABOVE
CRITICAL LEVELS..

FLZ020-021-232300-
/O.NEW.KJAX.FW.W.0019.110223T1800Z-110223T2300Z/
HAMILTON-SUWANNEE-
239 AM EST WED FEB 23 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EST THIS EVENING. 

RELATIVE HUMIDITY VALUES ARE EXPECTED FALL BELOW CRITICAL LEVELS OVER
PORTIONS OF BOTH COUNTIES THIS AFTERNOON. WHILE CRITICAL RH VALUES
WILL NOT BE WIDESPREAD THEY ARE EXPECT TO CONTINUE FOR 4 HOURS IN
SOME LOCATIONS. THE DRIEST CONDITIONS ARE EXPECTED OVER CENTRAL
HAMILTON COUNTY AND MINIMUM VALUES WILL DROP TO BETWEEN 30 AND 35 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
692 
WWUS82 KJAX 281921
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EST MON FEB 28 2011

FLZ023>025-030>033-036>038-040-282300-
/O.NEW.KJAX.FW.W.0019.110228T1921Z-110228T2300Z/
BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA-PUTNAM-
FLAGLER-MARION-
221 PM EST MON FEB 28 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING
DUE TO LOW RH AND WIND...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

RELATIVE HUMIDITIES WILL FALL TO 30 TO 35 PERCENT ALONG WITH
SUSTAINED WINDS OF 15 TO 20 MPH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

PP
078 
WWUS82 KJAX 282310
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EST MON FEB 28 2011


FLZ023>025-030>033-036>038-040-010015-
/O.EXP.KJAX.FW.W.0019.000000T0000Z-110228T2300Z/
BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA-PUTNAM-
FLAGLER-MARION-
610 PM EST MON FEB 28 2011

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

ABE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Feb 22, 9:26 PM EST, 5 hours 13 minutes earlier.

Area forecast discussion, Feb 22, 9:26 PM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
926 PM EST TUE FEB 22 2011

.UPDATE...
COLD FRONT APPROACHING THE REGION IS REALLY IN TWO PARTS. ONE
EXTENSION STRETCHES ACROSS SOUTH CENTRAL GEORGIA AND BACK TO NEW
ORLEANS. THE OTHER EXTENSION IS MORE INDICATIVE OF A BACK DOOR
COLD FRONT AND STRETCHES FROM SAVANNAH GA OUT INTO THE ATLANTIC.
THE BACK DOOR COLD FRONT IS THE MORE DOMINANT FRONT. IT WILL RACE
THROUGH THE AREA LATE TONIGHT AS THE LOW MOVES TO THE SOUTHEAST
OUT INTO THE ATLANTIC OCEAN. WINDS WILL QUICKLY VEER TO THE
NORTHEAST AND COOLER AIR WILL SLIDE INTO THE REGION. A STRAY
SPRINKLE IS NOT ENTIRELY IMPOSSIBLE BUT THE MOISTURE DEPTH IS
JUST TOO SHALLOW FOR MEASURABLE PRECIP. AGREE WITH PREVIOUS SHIFT
IN KEEPING POPS SILENT. WE WILL HAVE TO KEEP AN EYE ON LOW CLOUDS
MOVING DOWN THE SOUTH CAROLINA COAST BEHIND THE BACK DOOR FRONT.
LATEST NAM SUGGESTS THESE CLOUDS WILL SPREAD ACROSS SOUTHEAST
GEORGIA AND DOWN THE FIRST COAST EARLY IN THE MORNING. THIS WOULD
MAKE FOR A MUCH CHILLIER DAY IN THESE AREAS...WITH TEMPERATURES
PERHAPS STUCK IN THE 50S FOR MUCH OF THE DAY. CHANGES MAY BE
FORTHCOMING WITH THE EARLY MORNING FORECAST PACKAGE.

.AVIATION...VFR CONDS THIS EVENING WITH MOSTLY CLEAR SKIES.
AHEAD OF THE COLD FRONT...W/SWLY FLOW OUT OF THE NERN GOMEX INTO
THE I-75 CORRIDOR OF NERN FL IS A GOOD SET-UP FOR DENSE FOG AND
CONFIDENCE GRIDS SUPPORTING 50-60% CHANCE OF DENSE FOG AT KGNV AND
HAVE CONTINUED MENTION OF 1/2SM FG IN CURRENT TAF SET. OTHER TAF
SITES CAN EXPECT SOME MVFR VIS (3-5SM) AS WEAK FRONT PUSHES
THROUGH TONIGHT. ON WEDNESDAY WINDS SHIFT TO NE AND EXPECT
INCREASE IN LOW CLOUDS...BUT WILL NOT ADD CIGS ATTM.

&&

.MARINE...BUOYS ARE REPORTING SW TO WEST WINDS LESS THAN 15 KT AND
SEAS ARE RUNNING 1 TO 3 FT. BACK DOOR COLD FRONT WILL DRIFT ACRS
THE WATERS TONIGHT SHIFTING WINDS TO NORTH. NO SIG CHANGES TO UPDATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  47  70  48  76 /   0   0   0  10
SSI  52  64  53  68 /   0  10  10  10
JAX  52  70  50  75 /  10  10   0  10
SGJ  56  68  55  73 /   0   0   0  10
GNV  53  76  50  78 /   0   0   0  10
OCF  53  78  52  80 /  10   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHULER/TRABERT
Hazardous weather outlook, Feb 22, 9:25 AM EST, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
925 AM EST TUE FEB 22 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-230945-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
925 AM EST TUE FEB 22 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

PATCHY DENSE FOG WILL BE POSSIBLE ONCE AGAIN TONIGHT ACROSS PORTIONS
OF INLAND NORTHEAST FLORIDA...GENERALLY AFTER MIDNIGHT. LOCAL
VISIBILITIES NEAR A QUARTER OF A MILE OR LESS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AN APPROACHING COLD FRONT MAY BRING ISOLATED THUNDERSTORMS TO
SOUTHEAST GEORGIA ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 11:27 PM ESTSmall Craft AdvisoryJAX11 hr
Feb 23, 1:03 AM ESTDense Fog AdvisoryJAXFlagler7 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.